International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 32, Pages 2027-2034

Fixed points via a generalized local commutativity: the compact case

Gerald F. Jungck

Department of Mathematics, Bradley University, Peoria, IL 61625, USA

Received 19 July 2001; Revised 6 August 2002

Copyright © 2003 Gerald F. Jungck. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In an earlier paper, the concept of semigroups of self-maps which are nearly commutative at a function g:XX was introduced. We now continue the investigation, but with emphasis on the compact case. Fixed-point theorems for such semigroups are obtained in the setting of semimetric and metric spaces.